Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

von Neumann factors are perfect


Author: Aubrey Wulfsohn
Journal: Proc. Amer. Math. Soc. 41 (1973), 189-192
MSC: Primary 46L10
DOI: https://doi.org/10.1090/S0002-9939-1973-0318912-X
MathSciNet review: 0318912
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a von Neumann factor is the $ {W^ \ast }$ special associative envelope of its selfadjoint part.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, R. Bott and A. Shapiro, Clifford modules, Topology 3 (1964), suppl. 1, 3-38. MR 29 #5250. MR 0167985 (29:5250)
  • [2] J. Dixmier, Les algébres d'opérateurs dans l'espace hilbertien, Cahiers scientifiques, fasc. 25, Gauthier-Villars, Paris, 1957. MR 20 #1234. MR 0094722 (20:1234)
  • [3] N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R.I., 1968. MR 40 #4330. MR 0251099 (40:4330)
  • [4] N. Jacobson and C. E. Rickart, Homomorphisms of Jordan rings of self-adjoint elements, Trans. Amer. Math. Soc. 72 (1952), 310-322. MR 13, 719. MR 0046346 (13:719b)
  • [5] W. S. Martindale III, Jordan homomorphisms of the symmetric elements of a ring with involution, J. Algebra 5 (1967), 232-249. MR 35 #1636. MR 0210750 (35:1636)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10

Retrieve articles in all journals with MSC: 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0318912-X
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society